MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-70/I16-30
Medical Device Problem Codes Material Puncture/Hole (1504); Product Quality Problem (1506); Material Integrity Problem (2978)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx2 abdominal aortic aneurysm stent.During the initial procedure and after the devices were deployed, angiography showed a type iiib endoleak at the aortic bifurcation.A second bifurcated device was then implanted inside the first, and the endoleak was confirmed resolved.There have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation and based on the information received, there was substantial evidence to support the reported type iiib (intraoperative) endoleak of the distal bifurcated device.The procedure-related harms and device, user, procedure, or anatomy relatedness of this event could not be determined.While there were thickened calcifications in the distal aorta with ballooning, which could cause an intraoperative type iiib endoleak, the causation could not be confirmed.The final patient status was not reported, however, it was confirmed that the type iiib endoleak was resolved after a second bifurcated device was implanted.The manufacturing lot review confirmed all devices met specifications prior to release.These types of events will be monitored and trended as part of the quality system.Device iteration is afx2.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8591725
Report Number2031527-2019-00229
Device Sequence Number2294708
Product Code MIH
UDI-Device Identifier00818009015143
UDI-Public(01)00818009015143(17)200214
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2020
Device Model NumberBEA22-70/I16-30
Device Lot Number2085676-008
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/25/2019
Supplement Date Received by Manufacturer04/25/2019
Initial Report FDA Received Date05/08/2019
Supplement Report FDA Received Date07/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX-BIFURCATED STENT GRAFT:BIFURCATED STENT GRAFT; AFX-INFRARENAL AORTIC EXTENSION:1697768-006; AFX2 BIFURCATED STENT GRAFT: 2086180-005; AFX-BIFURCATED STENT GRAFT:BIFURCATED STENT GRAFT; AFX-INFRARENAL AORTIC EXTENSION: 1697768-006
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR